Please use this identifier to cite or link to this item:
Title: On the fourier spectra of new APN functions
Authors: Tan, Y. 
Qu, L.
Ling, S.
Tan, C.H. 
Keywords: APN function
Bent function
Fourier spectrum
Quadratic functions
Weight distribution
Issue Date: 2013
Citation: Tan, Y., Qu, L., Ling, S., Tan, C.H. (2013). On the fourier spectra of new APN functions. SIAM Journal on Discrete Mathematics 27 (2) : 791-801. ScholarBank@NUS Repository.
Abstract: Almost perfect nonlinear (APN) functions on F2n are functions achieving the lowest possible differential uniformity. All APN functions discovered until now are either power or quadratic ones, except for one sporadic multinomial nonquadratic example on F2 6 due to Edel and Pott. It is well known that certain binary codes with good properties can be obtained from APN functions, and determining their (Hamming) weight distribution is equivalent to determining the Fourier spectra of the corresponding functions. The Fourier spectra of all known infinite families of quadratic APN functions discovered through 2010 have been determined, and it was found that they are the same as the ones of the Gold APN functions, i.e., a 5-valued set when n is even and a 3-valued set when n is odd, while a sporadic example on F2 6 found by Dillon has a 7-valued Fourier spectrum. In 2011, two new generic constructions of APN functions were presented in [Y. Zhou and A. Pott, Adv. Math., 234 (2013), pp. 43-60] and [C. Carlet, Des. Codes Cryptogr., 59 (2011), pp. 89-109]. In this paper, we determine the Fourier spectra of the APN functions obtained from them and show that their Fourier spectra are again the same as those of the Gold APN functions. Moreover, since the APN functions in [C. Bracken, C. H. Tan, and Y. Tan, On a Class of Quadratic Polynomials with No Zeros and Its Applications to APN Functions, preprint, arXiv:1110.3177v1, 2011], which are demonstrated to exist when n ≡0 mod 4 and 3 | n, are covered by the construction in [C. Carlet, Des. Codes Cryptogr., 59 (2011), pp. 89-109], a positive answer to the conjecture proposed in the former paper on determining their Fourier spectrum is given in this paper. © 2013 Society for Industrial and Applied Mathematics.
Source Title: SIAM Journal on Discrete Mathematics
ISSN: 08954801
DOI: 10.1137/120865756
Appears in Collections:Staff Publications

Show full item record
Files in This Item:
There are no files associated with this item.


checked on Jun 10, 2021


checked on Jun 3, 2021

Page view(s)

checked on Jun 6, 2021

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.